Having Trouble Breathing After Taking Opiods?

Question by Ryan Lucas: Having trouble breathing after taking opiods?
I didn’t know where else to turn. I didn’t want to ask my doctor in fear he would stop the medication that i am on and it is the only thing that work. I have been on roxy codon for 2 years and ms contin for a year. I do not mix them but when i do take them I have difficulty catching my breath it feels like. I am constantly taking deep breaths hoping to feel better but it doesn’t help. Also some times i will wake up out of my sleep not being able to catch my breath. Its starting to get very scary but im in to much pain to have him take me off of these. So please if anyone could give me some advice I could really use it.

Best answer:

Answer by SGT V
You don’t discuss what these medications were prescribed for initially. Check the links below as the symptoms you describe can actually be an allergic reaction to those meds. You need to see your doctor and be evaluated. Here is an excerpt from one of the many medical websites regarding the roxicidone: Call your doctor at once if you have any of these serious side effects:
•shallow breathing,
There are many different non opioid medications that can be used effectively. There are even other opioid meds that might be effective without that annoying little problem known as BREATHING!
I think that possibly you have developed an unhealthy attachment to those medications. Those are drugs that are easy to become psychologically attached to and physically addicting.
I have been taking 30mg of morphine SR (slow release) 3x daily for the past 3-4 years for my chronic pain resulting from damage to my spinal cord. I also take Hydrocodone ES (Vicodin Extra Strength) for “breakthrough pain”. I likely will never be able to stop taking these medications as my body needs them. When I forget to take my morning dose of my morphine by mid afternoon I am in agony, sweating bullets and I feel so bad dying sounds good.
So the bottom line is if your use of those medications is legitimate the doctor is not going to take you off of them but can prescribe something to counteract the shallow breathing side effect.
Best of luck and hope the links below are beneficial.